Hail, Park
- When
- June 20, 2:45 PM MST
- Where
- Park County, 3.28 mi WNW of Bailey
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 39.410, -105.530
Severe thunderstorms produced large hail, from quarter to golfball size, across parts of Douglas, Jefferson and Park Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, from quarter to golfball size, across parts of Douglas, Jefferson and Park Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 20, 2:40 PM MST, 5 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 340 PM MDT MON JUN 20 2016 .SHORT TERM...(This evening through Tuesday) Issued at 340 PM MDT Mon Jun 20 2016 Low clouds remained over much of northeast Colorado through the afternoon, keeping temperatures on the plains too cool to support shower development. Afternoon shower activity up to this point has been limited to Park and Clear Creek Counties where thunderstorms have been slow moving up to this point. This area along with Douglas and Elbert Counties should be the least stable through the evening. Thunderstorms should last for another 4 to 6 hours and then dissipate. Locally heavy rain will be the primary threat from showers along with some small hail and gusty outflow winds. For Tuesday, the upper ridge strengthens over the state and warmer air moves back over the state. High temperatures across the plains are expected to jump back into the mid and upper 90s. Mountain areas should be the only ones to see any afternoon showers. .LONG TERM...(Tuesday night through Monday) Issued at 340 PM MDT Mon Jun 20 2016 Expect showers and thunderstorms Tuesday evening, mainly over the high terrain and south of I-70 over the plains before a cold front pushes south over the area around or after midnight. These storms will be high based and likely produce gusty winds. With the hot day followed by breezy conditions from the cold front, Tuesday nights low temperatures will likely be warmer than tonights along with poor humidity recoveries. The front will bring relief Wednesday from the near record temps. Look for temperatures to be about 8 to 10 degrees cooler over the plains and 5 to 8 degrees cooler over the high terrain. Residual moisture combined with a weak shortwave aloft will bring another day of afternoon and evening thunderstorms, focusing over the high terrain and western and southern urban corridors due to upslope flow. Flow aloft will begin transitioning to southwest Thursday and Friday as an upper trough pushes into the Pacific Northwest, which will bring in warming temperatures again. The surface high over the Great Plains will push east Thursday as a surface trough deepens on the lee of the Rockies. The residual moisture under the ridge will again spark into afternoon and evening convection these days, moving off the high terrain and over the plains as the surface trough deepens. The upper trough is expected to pass north of the area this weekend, sending a cold front down over the area for cooler temperatures back near normal values. This front may push through the area late Friday night. Readings should be in the mid 80s for the plains and in the upper 60s to lower 70s in the mountains. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 340 PM MDT Mon Jun 20 2016 Continuing cloud cover is helping keep temperatures cool and therefore keeping the airmass too stable to produce showers at KDEN and KBJC. Radar is showing some showers that might cross over KAPA for the next few hours. Impacts at KDEN might be limited to wind shifts from thunderstorm outflow over the southern Denver Metro area. Winds are expected to shift to drainage southerlies overnight with ceilings dissipating. Warmer temperatures are expected tomorrow which should be warm enough to suppress most afternoon convective activity. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Dankers LONG TERM...Kriederman AVIATION...Dankers
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1110 AM MDT MON JUN 20 2016 COZ030>051-211715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LOW CLOUDS ACROSS MUCH OF THE NORTHEAST COLORADO PLAINS WILL KEEP TEMPERATURES COOLER THROUGH THE AFTERNOON. THE ONLY AREAS EXPECTED TO SEE AFTERNOON THUNDERSTORMS WILL BE THE FRONT RANGE FOOTHILLS AND OVER THE PALMER DIVIDE. SOME STORMS OVER THE PALMER DIVIDE MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER ALONG WITH LOCALLY HEAVY RAIN AND GUSTY WINDS. STORMS OVER THE FOOTHILLS SHOULD PRODUCE BRIEF RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER HOT DAY IS EXPECTED ON TUESDAY WITH NEAR RECORD TEMPERATURES AS HIGHS BOUNCE BACK INTO THE MID AND UPPER 90S. WINDS WILL INCREASE OVER THE HIGH TERRAIN...INCREASING FIRE DANGER AS THE HOT AND DRY WEATHER CONTINUES. IT WILL REMAIN WARM THROUGH THE WEEK AS A RIDGE OF HIGH PRESSURE REMAINS AS THE DOMINANT INFLUENCE...THOUGH A FEW WEAK COLD FRONTS WILL KEEP IT FROM REACHING RECORD LEVELS...ESPECIALLY THIS WEEKEND. THERE MAY BE ENOUGH MOISTURE AROUND LATE TUESDAY FOR A FEW HIGH BASED THUNDERSTORMS. ENOUGH RESIDUAL MOISTURE WILL REMAIN OVER THE AREA FOR THE WEEK TO KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 94 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
6 hail. Local standard time, as filed.
Large hail punched holes in a greenhouse roof and shredded a patio tent.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640409, 640410, 640411, 640412, 640414, 640415.